Oklahoma, 2026

Drought in Oklahoma, January 6 to 31, 2026

January 6 to 31, 2026 · NWS TSA · 11 events in 11 counties and zones

Eastern Oklahoma experienced only one widespread rain event in January, as well as a winter storm that affected the area. As a result, total precipitation across the region ranged from half an inch across much of northeastern and east central Oklahoma to four inches in far southeastern Oklahoma.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Eastern Oklahoma experienced only one widespread rain event in January, as well as a winter storm that affected the area. As a result, total precipitation across the region ranged from half an inch across much of northeastern and east central Oklahoma to four inches in far southeastern Oklahoma. The entire region experienced below average precipitation during the month, with the exception of small portions of Osage County. A lot of the area only received between 25 and 50 percent of normal precipitation for the month. These dry conditions followed a dry November and a very dry December, and resulted in drought conditions developing during January across portions of eastern Oklahoma. Severe (D2) drought conditions developed across much of Choctaw, Mayes, Cherokee, Adair, and Delaware Counties, as well as portions of Pushmataha, Pittsburg, Muskogee, Wagoner, Craig, and Ottawa Counties. Extreme (D3) drought conditions developed across portions of Ottawa, Delaware, and Choctaw Counties during the month. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 5, 10:58 PM CST, 1 hour 2 minutes earlier. Its key messages:

  • Updated at 1047 PM CST Mon Jan 5 2026
  • High confidence of above average temperatures through the rest of the work week.
  • Dry conditions are expected through Wednesday.
  • Moderate to heavy rain and isolated thunder chances beginning Wednesday night and continuing into Thursday with approaching storm system.
Area forecast discussion, Jan 5, 10:58 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1058 PM CST Mon Jan 5 2026

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1047 PM CST Mon Jan 5 2026

 - High confidence of above average temperatures through the rest
   of the work week.

 - Dry conditions are expected through Wednesday.

 - Moderate to heavy rain and isolated thunder chances beginning
   Wednesday night and continuing into Thursday with approaching
   storm system.

&&

.SHORT TERM...
(Through Tuesday)
Issued at 1047 PM CST Mon Jan 5 2026

A weak frontal boundary will sag southeast across the area
overnight and Tuesday morning. Areas of fog are expected to form
in the vicinity of this boundary after midnight, initially near
the Interstate 44 corridor and then spreading southeast with time.
The fog will burn off by late morning Tuesday, leaving behind
partly to mostly sunny skies and light west to northwest winds
and unseasonably warm temperatures. Afternoon highs will range
from the mid 60s to lower 70s.

&&

.LONG TERM...
(Tuesday Night through Monday)
Issued at 1047 PM CST Mon Jan 5 2026

After a cooler night Tuesday night, with lows several degrees
below the NBM values (closer to all available MOS guidance),
another unseasonably warm day is expected Wednesday despite
considerable high level cloudiness ahead of an approaching upper
level storm system. This system will bring widespread showers and
isolated thunderstorms Wednesday night into Thursday, with some
places receiving around an inch of much needed rainfall.

Most of the rain will end by early Thursday afternoon, with some
afternoon sunshine possibly helping to boost temperatures up near
70 again in some places.

Colder air will filter into the area Friday through the weekend,
but temperatures will still be near or slightly above the seasonal
averages. A few light showers may clip parts of the area Friday
evening but most activity will remain both north and southeast of
the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 843 PM CST Mon Jan 5 2026

Areas of low clouds will gradually thin the next few hours, though
some areas may never totally clear tonight. Then, areas of fog
will develop ahead of a weak front. Initially near 7-10Z this will
occur along the I-44 corridor, advancing south and east through
dawn as the front moves through. The best chance of fog will be
near KFSM. Lingering south winds will become weak tonight, with
some areas of low level wind shear ahead of the front. Behind the
front winds will shift to west, and then breezy northwest after
sunrise. Scattered mid to high clouds will move through during the
day Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   43  69  37  69 /   0   0   0   0
FSM   48  71  38  70 /   0   0   0   0
MLC   46  71  37  71 /   0   0   0   0
BVO   37  69  29  67 /   0   0   0   0
FYV   46  71  31  69 /   0   0   0   0
BYV   49  69  35  67 /   0   0   0   0
MKO   46  69  36  69 /   0   0   0   0
MIO   44  66  34  67 /   0   0   0   0
F10   44  70  36  70 /   0   0   0   0
HHW   49  71  39  70 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...06
Hazardous weather outlook, Jan 5, 5:07 PM CST, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CST Mon Jan 5 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-062315-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CST Mon Jan 5 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

POOR VISIBILITY.
	RISK...Elevated.
	AREA...Most of Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Winds will decrease quickly late tonight as a weak frontal
boundary sags into the area. Patchy to areas of dense fog may
develop for portions of the forecast area, mainly after midnight
tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Dense Fog Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY THROUGH SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Dense fog may be a concern for some areas through mid to late
Tuesday morning. Showers and thunderstorms will begin to develop
and spread into the region late Wednesday night with numerous
showers and isolated storms continuing through the day Thursday.
Heavy downpours could impact the Thursday morning commute. Dry
weather returns Friday and continues through next weekend.
Additionally, much cooler temperatures are in store for the
weekend.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Adair

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Adair forecast zone
Reported by
Drought Monitor
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Drought Monitor
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Drought Monitor
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Drought Monitor
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Delaware

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Drought Monitor
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Mayes

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Drought Monitor
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, Muskogee

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Drought Monitor
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Ottawa

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Drought Monitor
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Drought Monitor
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Drought Monitor
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Wagoner

When
January 6, 12:00 AM CST to January 31, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Drought Monitor
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1307474, 1307475, 1307476, 1307478, 1307479, 1307480, 1307481, 1307482, 1307484, 1307485, 1307488.